REFINING THE DIFFUSION APPROXIMATION FOR THE M/G/m QUEUE.

Research output: Journal Publications and Reviews (RGC: 21, 22, 62)21_Publication in refereed journal

40 Scopus Citations
View graph of relations

Author(s)

Detail(s)

Original languageEnglish
Pages (from-to)1266-1277
Journal / PublicationOperations Research
Volume33
Issue number6
Publication statusPublished - Nov 1985
Externally publishedYes

Abstract

Despite its many and varied applications, the M/G/m queue has yet to be solved exactly. Consequently, researchers have developed many methods for approximating its solution. We refine a diffusion approximation model developed by T. Kimura for the M/G/m queue, using an alternative approach to characterize and solve the diffusion equations and incorporating some known results of the queue into the model. Numerical studies indicate that the refined model provides significantly improved performance. Moreover, the model is consistent with some known heavy-traffic limit results.

Citation Format(s)

REFINING THE DIFFUSION APPROXIMATION FOR THE M/G/m QUEUE. / Yao, David D.

In: Operations Research, Vol. 33, No. 6, 11.1985, p. 1266-1277.

Research output: Journal Publications and Reviews (RGC: 21, 22, 62)21_Publication in refereed journal